Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 18, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 8, 2006, 8:12 PM CDT for Fillmore County, Minnesota. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2006, 8:12 PM CDT (01:12 UTC)
- Expired
- May 8, 2006, 9:15 PM CDT
- In force
- 63 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Fillmore County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 8:40 PM CDT | HAIL 0.75 | 3 Nw Harmony, MN | |
| May 8, 8:56 PM CDT | HAIL 0.75 | 3 N Harmony, MN | HAIL COMING DOWN HEAVILY |
| May 8, 9:10 PM CDT | HAIL 0.75 | 2 Ne Amherst, MN | LOTS OF HAIL...COVERING THE GROUND AND RAIN HAS FILLED DITCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 090115 SVRARX MNC045-090215- /O.NEW.KARX.SV.W.0018.060509T0112Z-060509T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 815 PM CDT MON MAY 8 2006 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FILLMORE COUNTY IN SOUTHEAST MINNESOTA... * UNTIL 915 PM CDT * AT 814 PM...A SEVERE THUNDERSTORM WAS INDICATED BY RADAR OVER FORESTVILLE STATE PARK. AT 803 PM CDT...TRAINED WEATHER SPOTTERS IN CHERRY GROVE REPORTED QUARTER SIZE HAIL WITH THIS STORM. THIS STORM WAS MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARMONY AROUND 830 PM... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS. LAT...LON 4363 9222 4355 9221 4354 9178 4367 9178 $$ BOYNE
4 follow-up statements
000 WWUS53 KARX 090122 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 821 PM CDT MON MAY 8 2006 MNC045-090215- /O.CON.KARX.SV.W.0018.000000T0000Z-060509T0215Z/ FILLMORE MN- 821 PM CDT MON MAY 8 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR FILLMORE COUNTY... AT 819 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HUTTON...OR 6 MILES SOUTH OF PRESTON...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HARMONY AROUND 830 PM... HENRYTOWN AND AMHERST AROUND 850 PM... LAT...LON 4363 9222 4355 9221 4354 9178 4367 9178 $$ BOYNE
000 WWUS53 KARX 090135 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 834 PM CDT MON MAY 8 2006 MNC045-090215- /O.CON.KARX.SV.W.0018.000000T0000Z-060509T0215Z/ FILLMORE MN- 834 PM CDT MON MAY 8 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR FILLMORE COUNTY... AT 832 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HARMONY MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HENRYTOWN AND AMHERST AROUND 850 PM... LAT...LON 4362 9208 4355 9206 4355 9178 4366 9178 $$ BOYNE
000 WWUS53 KARX 090145 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 844 PM CDT MON MAY 8 2006 MNC045-090215- /O.CON.KARX.SV.W.0018.000000T0000Z-060509T0215Z/ FILLMORE MN- 844 PM CDT MON MAY 8 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR FILLMORE COUNTY... AT 840 PM...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL 3 MILES NORTHWEST OF HARMONY. THIS THUNDERSTORM WAS MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HENRYTOWN AND AMHERST AROUND 850 PM... LAT...LON 4362 9208 4355 9206 4355 9178 4366 9178 $$ BOYNE
000 WWUS53 KARX 090201 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 900 PM CDT MON MAY 8 2006 MNC045-090215- /O.CON.KARX.SV.W.0018.000000T0000Z-060509T0215Z/ FILLMORE MN- 900 PM CDT MON MAY 8 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR FILLMORE COUNTY... AT 856 PM...SPOTTERS REPORTED DIME SIZE HAIL 3 MILES NORTH OF HARMONY. AT 858 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR AMHERST. THIS THUNDERSTORM WAS MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NEWBURG AROUND 910 PM... TAWNEY AROUND 915 PM... LAT...LON 4362 9201 4355 9199 4355 9178 4366 9178 $$ BOYNE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:35 PM CDT, 5 hours 37 minutes earlier.
Area forecast discussion, May 8, 2:35 PM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 235 PM CDT MON MAY 8 2006 .SHORT TERM...TONIGHT THROUGH THURSDAY FORECAST PROBLEM IS ON PROLONGED PERIOD OF PRECIPITATION PROBABILITIES WITH SLOW MOVING UPPER LONG WAVE TROUGH AND EVENTUAL CUTOFF CIRCULATION STUCK OVER THE UPPER MIDWEST. 18Z SURFACE ANALYSIS SHOWS THE COLD FRONT REACHING FROM NEAR WINNIPEG DOWN ACROSS THE EASTERN DAKOTAS INTO CENTRAL NEB AND WESTERN KS. VISIBLE SATELLITE IMAGERY SHOWING A GOOD DEAL OF CLOUD OUT AHEAD OF THE FRONT IN BROAD AREA OF WARM AND MOIST ADVECTION. SOME SHOWERS ALSO IN THIS...MAINLY OVER WI AND SOUTHEAST MN. 12Z 08MAY06 MODEL SOLUTIONS ARE IN GOOD AGREEMENT THROUGH MUCH OF THE SHORT RANGE PERIOD...BUT SHOW SOME DIFFERENCES WITH TIMING AS WE MOVE BEYOND WEDNESDAY. NAM FASTER IN BRINGING IN COOL AIR SURGE. MEDIUM RANGE MODELS SUPPORT GFS IN THIS REGARD. SCATTERED LIGHT SHOWERS WILL CONTINUE TO BE A POSSIBILITY THIS EVENING AS WARM ADVECTION AND THETA-E ADVECTION CONTINUE ACROSS THE FORECAST AREA. SIGNIFICANT LIFT HARD TO FIND HOWEVER...LIMITING CONVECTIVE POTENTIAL. EXPECT SHOWERS AND THUNDERSTORMS TO FOCUS NEARER TO THE FRONT WEST OF THE AREA THIS EVENING...SPREADING EAST INTO THE FORECAST AREA LATER ON. TIMING OF THIS WILL KEEP SEVERE CHANCES AT A MINIMUM. WITH INABILITY TO PIN DOWN THE CHANCES THIS EVENING...OPTED TO GO LIKELY WITH ALL OF TONIGHT FOR SIMPLICITY. BOUNDARY LOOKS TO MOVE THROUGH THE AREA TUESDAY MORNING...WITH THE BULK OF THE RAIN ALONG AND EAST OF IT. WILL LIKELY SEE SOME PERIODS WITHOUT RAIN...ESPECIALLY TUESDAY NIGHT AND WEDNESDAY...BUT HARD TO PIN DOWN JUST WHEN WITH THE UPPER LOW TAKING UP RESIDENCE OVER THE AREA AND ABUNDANT SMALLER SHORT WAVES ROTATING ABOUT IT. MORE SIGNIFICANT WAVE MOVES THROUGH THE CENTRAL PLAINS AND WRAPS UP INTO THE GREAT LAKES BY THURSDAY...AND WHEN THIS WAVE DUMB-BELLS AROUND THE CUTOFF...WE SHOULD SEE SOME BACK DOOR EFFECTS WITH PRECIPITATION WRAPPING BACK WEST INTO THE AREA FROM THE EAST. .LONG TERM...THURSDAY NIGHT THROUGH THROUGH MONDAY ATTENTION THROUGH THIS PERIOD REMAINS ON THE PERSISTENT UPPER TROUGH/CUTOFF THAT WILL REINFORCE AND SPIN AROUND THE REGION INTO THE WEEKEND. SIGNIFICANT SHORT WAVE ENERGY MOVES ACROSS SOUTHERN CANADA AND DROPS INTO THE TROUGH...REINFORCING IT AND ALLOWING IT TO RETROGRADE AGAIN. TREND THE PAST FEW RUNS HAS BEEN TO LINGER ITS EFFECTS LONGER FOR THE AREA. BUT STILL SOME UNCERTAINTY ON JUST HOW LONG IT WILL HANG AROUND. OPTED NOT TO ADD ADDITIONAL RAIN CHANCES BEYOND SATURDAY...ALTHOUGH I WAS TEMPTED. IN FACT...IF THIS TREND CONTINUES...RAIN CHANCES MAY HAVE TO BE ADDED FROM SATURDAY RIGHT ON THROUGH MONDAY. ONE OTHER ITEM OF NOTE REGARDS PRECIPITATION TYPE CONCERNS THURSDAY NIGHT AND FRIDAY NIGHT. TEMPERATURES WILL DIP INTO THE 30S UNDER THE COLD CORE OF THE SYSTEM...AND ANY PRECIPITATION THAT FALLS WILL START OUT AS SNOW ALOFT. MODEL SOUNDINGS TODAY SHOW A LITTLE WARMER AIR IN THE BOUNDARY LAYER THAN YESTERDAY...WHICH WOULD MELT ALL THE SNOW INTO RAIN BEFORE IT REACHED THE GROUND. AGAIN...DID NOT INTRODUCE THE /S/ WORD TO THE FORECAST AT THIS TIME...BUT IT CONTINUES TO BEAR WATCHING. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && MW
Hazardous weather outlook, May 8, 4:15 AM CDT, 15 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 415 AM CDT MON MAY 8 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-091000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 400 AM CDT MON MAY 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL TRACK FROM THE NORTHERN PLAINS TO ACROSS THE UPPER MISSISSIPPI RIVER VALLEY LATE TONIGHT...WITH SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF IT. INSTABILITY WILL BE ON THE INCREASE JUST AHEAD OF THE FRONT...AND COULD FAVOR SEVERE THUNDERSTORM DEVELOPMENT FROM WESTERN MINNESOTA SOUTHWARD. HOWEVER... AS THESE THUNDERSTORMS MOVE EASTWARD INTO SOUTHEAST MINNESOTA AND NORTHEAST IOWA TONIGHT...THEY WILL MOVE INTO A MORE STABLE ENVIRONMENT...AND THE THREAT FOR SEVERE WEATHER WILL DECREASE. INITIALLY...MOISTURE RETURN WELL AHEAD OF THE FRONT WILL FIRE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON...BUT SEVERE WEATHER IS NOT ANTICIPATED WITH ANY OF THIS ACTIVITY. TONIGHT...THE EXPECTED LINE OF SHOWERS AND THUNDERSTORMS ALONG THE FRONT WILL APPROACH THE REGION. AGAIN THOUGH...THE INSTABILITY WILL BE MUCH WEAKER...LIMITING THE THREAT FOR SEVERE WEATHER. CURRENTLY...IF ANY SEVERE WEATHER WOULD DEVELOP...THE BEST CHANCES LOCALLY WOULD BE WEST OF THE MISSISSIPPI RIVER...AND AFTER 9 PM TONIGHT. THE MAIN THREAT WOULD BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT WILL CONTINUE ITS SLOW TREK EASTWARD ON TUESDAY... MOVING INTO THE EASTERN GREAT LAKES ON WEDNESDAY. MEANWHILE...THE AREA OF LOW PRESSURE RESPONSIBLE FOR THE FRONT WILL LINGER ACROSS THE GREAT LAKES THROUGH THURSDAY...CONTINUING THE CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE AREA. SEVERE WEATHER IS CURRENTLY NOT ANTICIPATED WITH ANY OF THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED TONIGHT...MAINLY WEST OF THE MISSISSIPPI RIVER. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK
In the hours before
Local storm report, May 8, 6:46 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
646 PM CDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL ROSE CREEK 43.60N 92.83W
05/08/2006 E0.75 INCH MOWER MN LAW ENFORCEMENT
&&
ELSENLocal storm report, May 8, 6:59 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
659 PM CDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL 1 N ADAMS 43.58N 92.72W
05/08/2006 E1.00 INCH MOWER MN TRAINED SPOTTER
&&
ELSENLocal storm report, May 8, 7:27 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
727 PM CDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL 4 W OSTRANDER 43.61N 92.51W
05/08/2006 E0.75 INCH MOWER MN TRAINED SPOTTER
&&
ELSENLocal storm report, May 8, 7:33 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
733 PM CDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 1 W OSTRANDER 43.61N 92.45W
05/08/2006 E0.75 INCH FILLMORE MN TRAINED SPOTTER
&&
ELSENLocal storm report, May 8, 7:37 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
737 PM CDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL OSTRANDER 43.61N 92.43W
05/08/2006 E1.00 INCH FILLMORE MN TRAINED SPOTTER
&&
ELSENLocal storm report, May 8, 7:56 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
756 PM CDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 2 W SPRING VALLEY 43.69N 92.43W
05/08/2006 E0.50 INCH FILLMORE MN TRAINED SPOTTER
&&
ELSENThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:20 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore | 55 min |
| May 8, 9:11 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore | 34 min |
| May 8, 9:34 PM CDT | Severe Thunderstorm Warning | ARX | Houston | 56 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.